Mississippi, 2006Hail in Mississippi, June 23, 2006
June 23, 2006 · NWS MOB · 1 event in 1 county or zone
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before the first event at Jun 23, 3:00 PM CST, 15 minutes earlier.
Area forecast discussion, Jun 23, 3:00 PM CST, 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
400 PM CDT FRI JUN 23 2006
.SHORT TERM (TONIGHT AND SATURDAY)...SCATTERED STRONG TO SEVERE
STORMS WILL GRADUALLY WEAKEN THROUGH THE MID EVENING HOURS. LARGE
CAPES COMBINED WITH A SIGNIFICANT SURFACE TO FREEZING LEVEL LAPSE
RATE RESULTED IN LARGE HAIL PRODUCTION WITH SOME STORMS VERIFYING
WITH NICKEL TO GOLFBALL HAIL OVER THE COASTAL COUNTIES. A VERY
SUPPORTIVE SUB-CLOUD PROFILE RESULTED IN SOME STORMS PRODUCING 50 KT
DOWNBURSTS AS WELL WITH SOME REPORTS OF DOWNED TREES. BROOKLEY
FIELD IN MOBILE HAD A 52 KT WIND GUST IN THE EARLY AFTERNOON HOURS.
GIVEN THE LOSS OF DEEP INSOLATION...WEAKER CAPES AND A FAIR AMOUNT
OF MOISTURE BEING EJECTED INTO THE MID LAYERS AND THE PROFILES BEING
MODIFIED SOMEWHAT...THE COVERAGE OF SEVERE STORMS WILL LIKELY GO
DOWN INTO THE EARLY EVENING HOURS. STILL...WE OPTED TO HIGHLIGHT A
FEW STORMS MAY BE SEVERE INTO THE EARLY EVENING HOURS FOR AREAS
ALONG AND WEST OF INTERSTATE 65. AS FOR TOMORROW...EXPECT MORE
SCATTERED STORMS...AND A FEW COULD BE STRONG BUT NOT SURE WE WILL
SEE A CARBON COPY REPEAT OF TODAY. /05
&&
.LONG TERM (SUNDAY THROUGH NEXT FRIDAY)...CONTINUED TO HIGHLIGHT
CHANCE POPS THROUGH SUNDAY ACROSS THE AREA GIVEN THE UPPER TROUGH
AMPLIFYING A BIT OVER THE SOUTHEASTERN STATES AND A WEAKENING
FRONTAL BOUNDARY SLIPPING SLOWLY DOWN TO JUST NORTH OF OUR AREA BY
SUNDAY. ALSO...WE HAVE TO KEEP WATCH ON A WEAK AREA OF LOW
PRESSURE OVER THE BAHAMAS OVER THE NEXT FEW DAYS. THIS FEATURE IS
FORECAST BY THE MODELS TO SLIDE A BIT FURTHER WEST AND THEY SHOW A
PATTERN SOMEWHAT CONDUCIVE FOR SLIGHT DEVELOPMENT. HOWEVER...WITH
THE UPPER TROUGH SLIPPING ACROSS THE FORECAST AREA BY EARLY NEXT
WEEK AND A SOMEWHAT STRONGER SHORTWAVE DRIVING THROUGH THE BASE OF
THE TROUGH LATE MONDAY INTO TUESDAY...THE CHANCES ARE BETTER THAT IT
WILL GET PICKED UP AND MOVED NORTHEAST IF IT EVEN MAKES IT INTO THE
EASTERN GULFMEX EARLY NEXT WEEK. WE CONTINUED WITH ANOTHER PATTERN
OF REDUCED RAIN CHANCES PAST NEXT MONDAY. /05
&&
.MARINE...HIGH PRESSURE OVER THE SOUTHEAST STATES WILL WEAKEN AS A
WEAK LOW PRESSURE AREA APPROACHES THE REGION FROM FLORIDA BY EARLY
NEXT WEEK. AFTERNOON SEA BREEZE WILL BRING BRIEF ONSHORE WINDS NEAR
THE COAST. SCATTERED STRONG THUNDERSTORMS WILL BE POSSIBLE NEAR
SHORE IN THE AFTERNOON HOURS.
&&
.FIRE WEATHER...SCATTERED THUNDERSTORMS WILL DIMINISH THIS
EVENING...WITH ADDITIONAL SCATTERED THUNDERSTORMS DEVELOPING
SATURDAY AFTERNOON AND AGAIN ON SUNDAY AS A WEAKENING FRONT STALLS
JUST TO THE NORTH.
&&
.PRELIMINARY POINT TEMPS/POPS...
MOBILE 74 92 73 93 / 30 50 30 50
PENSACOLA 76 92 74 92 / 20 40 30 50
DESTIN 77 91 76 89 / 20 40 30 50
EVERGREEN 72 92 71 92 / 30 40 30 50
WAYNESBORO 72 92 68 92 / 30 40 30 30
CAMDEN 72 92 71 92 / 30 40 30 30
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...NONE.
MS...NONE.
GM...NONE.
&&
/05
Hazardous weather outlook, Jun 23, 12:45 PM CST, 2 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
145 PM CDT FRI JUN 23 2006
ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-240000-
BALDWIN COASTAL-BALDWIN INLAND-BUTLER-CHOCTAW-CLARKE-CONECUH-
COVINGTON-CRENSHAW-ESCAMBIA-ESCAMBIA COASTAL-ESCAMBIA INLAND-GEORGE-
GREENE-MOBILE COASTAL-MOBILE INLAND-MONROE-OKALOOSA COASTAL-
OKALOOSA INLAND-PERRY-SANTA ROSA COASTAL-SANTA ROSA INLAND-STONE-
WASHINGTON-WAYNE-WILCOX-
145 PM CDT FRI JUN 23 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST ALABAMA...INLAND
SOUTHEAST MISSISSIPPI...AND THE WESTERN PORTION OF THE FLORIDA
PANHANDLE.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
THERE IS AN INCREASED RISK OF DAMAGING DOWNBURST WINDS AND LARGE
HAIL WITH THUNDERSTORMS THIS AFTERNOON AND EVENING. THE STORMS WILL
BE MOST NUMEROUS THIS AFTERNOON ALONG THE ALABAMA COASTAL
COUNTIES...AND OVER THE INLAND COUNTIES GENERALLY WEST OF THE
INTERSTATE 65 CORRIDOR. IN ADDITION TO THE POTENTIAL OF DAMAGING
DOWNBURST WINDS...THE STORMS WILL PRODUCE FREQUENT AND DANGEROUS
LIGHTNING STRIKES WHICH COULD RESULT IN SOME POWER OUTAGES AS WELL
AS A DANGER TO BOATERS AND OTHER PERSONS IN OUTDOOR ACTIVITIES.
THERE IS A MODERATE RISK OF RIP CURRENTS ALONG THE ALABAMA AND
NORTHWEST FLORIDA BEACHES.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL
SHOULD NOT BE REQUIRED THROUGH TONIGHT.
GARMON
In the hours before
Local storm report, Jun 23, 1:01 PM CST, 2 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
201 PM CDT FRI JUN 23 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0146 PM HAIL 4 NW ORANGE BEACH 30.34N 87.63W
06/23/2006 M1.75 INCH BALDWIN AL LAW ENFORCEMENT
MIXED HAIL RANGING FROM MARBLES TO GOLF BALL SIZE
REPORTED BY ORANGE BEACH POLICE OFFICER ON THE FOLEY
BEACH EXPRESS.
&&
GARMONLocal storm report, Jun 23, 1:11 PM CST, 2 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
211 PM CDT FRI JUN 23 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0150 PM TSTM WND DMG GULF SHORES 30.25N 87.70W
06/23/2006 BALDWIN AL LAW ENFORCEMENT
TREES REPORTED DOWN AROUND THE GULF SHORES AREA. REPORTED
BY THE GULF SHORES POLICE DEPARTMENT.
&&
GARMONLocal storm report, Jun 23, 1:57 PM CST, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
257 PM CDT FRI JUN 23 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0245 PM LIGHTNING BEULAH 30.54N 87.40W
06/23/2006 ESCAMBIA FL EMERGENCY MNGR
14 YEAR OLD MALE WAS STRUCK BY LIGHTNING. NO WORD ON
SEVERITY OF INJURIES...EMT UNIT CURRENTLY RUSHING HIM TO
THE HOSPITAL. REPORTED BY ESCAMBIA FL EMA OFFICIAL.
&&
GARMONSpecial weather statement, Jun 23, 3:10 PM CST, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
410 PM CDT FRI JUN 23 2006
ALZ059-062-232200-
UPPER BALDWIN-ESCAMBIA-
410 PM CDT FRI JUN 23 2006
...A COUPLE OF STRONG THUNDERSTORMS ARE BEING DETECTED OVER WESTERN
ESCAMBIA AND MOVING INTO NORTHEAST BALDWIN COUNTIES IN SOUTHWEST
ALABAMA...
AT 407 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM 3 MILES NORTHWEST OF NOKOMIS...AND MOVING WEST AT 5
MPH. ANOTHER STRONG THUNDERSTORM WAS LOCATED WEST OF WAWBEEK AND
MOVING WEST AT 5 MPH.
THE THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...
PERDIDO...I65 AND CR 47...LOTTIE AND REDTOWN THROUGH 500 PM CDT.
THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...DANGEROUS CLOUD
TO GROUND LIGHTNING... AND WIND GUSTS OF 35 TO 45 MPH...WHICH COULD
DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS
PASSED.
THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW
LYING AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
Hail, Perry
- When
- June 23, 3:15 PM CST to 3:17 PM CST
- Where
- Perry County, Janice
- Measured
- 1.75 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 31.033, -89.033
Golfball size hail fell from a thunderstorm near Janice. No damage was reported as most of the hail fell over forest land.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Lightning Strike in New Jersey, June 23, 20061 death · 1 event
- Flash Flooding and Hail in Virginia, June 23 to 24, 2006$500,000 · 1.75 in hail · 4 events
- Hail and Damaging Winds in Georgia, June 23, 2006$206,000 · 1 in hail · 19 events
- Flash Flooding and Flood in Massachusetts, June 23, 2006$122,000 · 1 in hail · 14 events
- Hail and Damaging Winds in Nebraska, June 23 to 24, 2006$95,000 · 61 kt wind · 9 events
- Damaging Winds in Mississippi, June 23, 2006$60,000 · 58 kt wind · 2 events
- Damaging Wind in Mississippi, June 23, 2006$50,000 · 60 kt wind · 1 event
- Lightning Strike in North Carolina, June 23, 20063 injured · 1 event
- Damaging Wind in Tennessee, June 23, 2006$30,000 · 60 kt wind · 1 event
- Flash Flooding and Hail in Virginia, June 23, 2006$17,000 · 1 in hail · 9 events
- Damaging Winds and Lightning Strike in Tennessee, June 23, 20061 injured · 61 kt wind · 10 events
- Hail and Damaging Wind in Mississippi, June 23, 2006$20,000 · 55 kt wind · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5515249.